Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Lincoln, IL

August 19, 2007Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2007, 5:07 PM CDT for Vermilion County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2007, 5:07 PM CDT (22:07 UTC)
Expired
Aug 19, 2007, 5:45 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Vermilion County, IL

The radar

The Chicago radar (KLOT), 135 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 5:30 PM CDTHAIL 0.88Rossville, ILREPORTED BY VERMILION COUNTY EMA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 192207
SVRILX
ILC183-192245-
/O.NEW.KILX.SV.W.0101.070819T2207Z-070819T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF RANKIN...OR ABOUT 15 MILES EAST OF PAXTON...AND WAS
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSSVILLE...
  HOOPESTON...

DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 8792 4032 8791 4031 8754 4048 8754

$$

CHURCHILL
2 follow-up statements
000 
WWUS53 KILX 192230
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT SUN AUG 19 2007

ILC183-192245-
/O.CON.KILX.SV.W.0101.000000T0000Z-070819T2245Z/
VERMILION-
531 PM CDT SUN AUG 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN VERMILION COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ROSSVILLE...OR ABOUT 18 MILES NORTH OF DANVILLE...MOVING EAST AT 20
MPH.

DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4048 8779 4033 8778 4031 8754 4048 8754

$$
000 
WWUS53 KILX 192242
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
542 PM CDT SUN AUG 19 2007

ILC183-192252-
/O.EXP.KILX.SV.W.0101.000000T0000Z-070819T2245Z/
VERMILION-
542 PM CDT SUN AUG 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
EXPIRES AT 545 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING WILL MOVE OUT OF THE 
AREA BY 545 PM...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4048 8767 4033 8767 4031 8754 4048 8754

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 19, 3:00 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SUN AUG 19 2007

.DISCUSSION...
ISSUED 300 PM CDT SUN AUG 19 2007

MAIN CONCERNS DEAL WITH ABUNDANT MOISTURE FROM T.D. ERIN OVER THE
NEXT FEW DAYS...THE TIMING THE APPROACH OF THE LOW PRESSURE CENTER
FROM OKLAHOMA...AND THE FUTURE POSITIONING OF THE MAIN WEST TO
EAST FRONTAL BOUNDARY ACROSS NORTH CENTRAL ILLINOIS.

ALSO HAVE SOME CONCERN ABOUT FLASH FLOOD POTENTIAL FOR OUR
NORTHERN COUNTIES. THEY ALL HAVE THE LOWEST FFG OF ALL OF OUR
COUNTIES...AND PORTIONS OF THOSE COUNTIES HAVE HAD 1 TO 1.5 INCHES
OF RAIN IN THE LAST 24HRS. WILL BE GOING WITH A FLASH FLOOD WATCH
THROUGH MIDNIGHT MONDAY NIGHT TO COVER THE HIGHEST THREAT TIME
PERIOD.

THE MODELS CONTINUE TO HAVE A VERY DIFFICULT TIME WITH THE
TROPICAL DEPRESSION...AND THE RESULTANT SENSIBLE WEATHER ACROSS
CENTRAL ILLINOIS. WILL GO WITH DYNAMIC LIKELIHOODS AS THE SYSTEM
APPROACHES US. GFS IS CLOSEST TO MY CURRENT THINKING...BUT STILL
NOT AT AGGRESSIVE AS I EXPECT RAINFALL RATES TO BE OVER THE NEXT
36 HOURS.

T.D. ERIN WILL BE CAUGHT UP IN A MORE PROGRESSIVE FLOW AS THE
TROUGH IN THE WESTERN CONUS DEEPENS AND PROVIDES A PUSH.

SHORT TERM...TONIGHT THROUGH TUESDAY.

STORMS ARE DEVELOPING ACROSS OUR NORTHERN CWA LATE THIS AFTERNOON
AS MID LEVEL FLOWS INCREASE TO 40-50 KTS. H85 WINDS HAVE
MAINTAINED AT 30-35 KTS AS WELL. DESPITE THE PRIMARY H85
BAROCLINIC ZONE RESIDING ACROSS FAR NORTHERN IL...OUR AREA REMAINS
PRIME FOR TRAINING THUNDERSTORMS AS OUTFLOW BOUNDARIES DRIFT SOUTH
FROM THE ELEVATED FRONTAL ZONE.

THE PRECIP WATER LEVELS ARE EXPECTED TO CLIMB OVER 2 INCHES
TONIGHT AND MAINTAIN THROUGH MONDAY NIGHT...ESPECIALLY NORTH OF
I-74. THIS WILL ALLOW FOR INTENSE RAINFALL RATES OF 3 INCHES PER
HOUR OVER SHORT PERIODS OF TIME. FFG IS NOT TERRIBLY LOW NORTH OF
I-74...BUT SOME PRIMING OF THE GROUND HAS OCCURRED WITH THE RECENT
RAINFALL...AND CURRENT RAINFALL THIS AFTERNOON. FEEL A FLASH FLOOD
WATCH IS WARRANTED. DVN IS EXPANDING THERE/S FARTHER SOUTH IN
THEIR CWA...AND WILL MATCH UP WELL WITH OUR CWA.

I WENT WITH CATEGORICAL POPS N OF A LINE FROM MACOMB TO
BLOOMINGTON FOR TONIGHT...WITH LIKELY POPS DOWN TO I-70.

LIKELY POPS WERE KEPT IN PLACE FOR MONDAY AS THE LOW PRESSURE
CENTER FORMERLY T.D. ERIN IS EXPECTED TO MOVE NORTHEAST AND
INTERACT WITH THE LOW AND MID LEVEL SPEED MAXES CLOSER TO THE
FRONTAL ZONES IN NORTHERN ILLINOIS. STRONG THETA E CONVERGENCE
APPEARS LIKELY ON MONDAY AS THE H85 LLJ INCREASES TO 40 KTS.
ISENTROPIC LIFT ALSO MAXIMIZES ON MONDAY IN PROXIMITY TO THE LOW
PRESSURE CENTER.

MONDAY NIGHT...IT APPEARS SOME WEAKENING OF THE STORMS WILL OCCUR
WITH THE LOSS OF DAYTIME HEATING...AND THE EXIT OF THE SURFACE LOW
INTO INDIANA. STILL...A TRAILING FRONTAL BOUNDARY WILL REMAIN
ACROSS CENTRAL AND NORTHERN ILLINOIS...DUE TO T.D. ERIN DRAGGING
IT FARTHER SOUTH WHEN IT PASSED THROUGH OUR CWA. HIGH THETA E AIR
WILL REMAIN IN PLACE...WITH OUTFLOW BOUNDARIES LINGERING AS WELL.
I LEFT THE 50 POPS FOR MONDAY NIGHT AS THEY WERE. THAT APPEARS
REASONABLE. TUESDAY MAY SEE ISOLATED STORMS AS THE FRONT BEGINS TO
LIFT FARTHER NORTH...BUT THE TIMING MAY BE SLOWER THAN EXPECTED.
TUESDAY MAY NEED HIGHER POPS EVENTUALLY...DEPENDING ON WHERE ERIN
LEAVES THE FRONTAL BOUNDARY WHEN IT DEPARTS.

LONG TERM...WEDNESDAY THROUGH SUNDAY.

AS THE FRONT MOVES FARTHER NORTH ON WEDNESDAY AND THURSDAY...OUR
AREA WILL LIKELY SEE HEAT INDEX READINGS CLIMB OVER 100F ...
ESPECIALLY IN THE SOUTHERN HALF OF OUR CWA. HIGHS WILL CLIMB INTO
THE LOW TO MID 90S AS THE LATE AUGUST SUN HEATS THE MID 70
DEWPOINT AIR.

LATER IN THE WEEK THE FRONT IS EXPECTED TO DROP BACK SOUTH THROUGH
OUR CWA AS A COLD FRONT. 30 POPS ARE IN PLACE FOR THAT AND I DID
NOT CHANGE THE TIMING. IT APPEARS THE FRONT WILL PROGRESS MORE
SLOWLY THAN PREVIOUSLY THOUGHT. IT SHOULD ARRIVE IN OUR NW CWA ON
FRIDAY MORNING...AS GRADUALLY REACH OUR SE COUNTIES ON SATURDAY
MORNING. POST FRONTAL STORMS ARE BEING GENERATED IN THE GFS AND
ECMWF ACROSS SOUTH CENTRAL ILLINOIS SATURDAY NIGHT AND SUNDAY.
THEY MAY EVENTUALLY DEVELOP SOUTH OF OUR CWA...SO I JUST PUT A 20
POP IN THE SOUTH SATURDAY NIGHT AND KEPT SUNDAY DRY FOR NOW.

SHIMON
&&

.AVIATION...
ISSUED 100 PM CDT SUN AUG 19 2007

MODELS STILL DO NOT HAVE A HANDLE ON THE REMNANTS OF TROPICAL STORM
ERIN...OR ADDING THE STORMS MOISTURE TO THE MIX...AND FORECAST
REMAINS A BIT PROBLEMATIC. WIDESPREAD AREA OF SHOWERY ACTIVITY FOR
MUCH OF THE MORNING SHOULD FIRE BACK UP IN THE LATE AFTERNOON
HOURS...AND CONTINUE TO PLAGUE THE REGION OFF AND ON FOR THE NEXT
COUPLE DAYS. MOSTLY RAIN AND MID LEVEL BASES FOR THE MOST
PART...WITH THE OCCASIONAL RUMBLE OF THUNDER...AGAIN IN THE
MORNING HOURS...SIMILAR TO TODAY.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MIDNIGHT MONDAY NIGHT FOR ILZ027>031-
036>038.

&&
Hazardous weather outlook, Aug 19, 3:00 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SUN AUG 19 2007

ILZ040>057-061>063-066>068-071>073-201100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
300 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS THE AREA. AT THIS TIME...THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

REMNANTS OF TROPICAL DEPRESSION ERIN WILL MOVE INTO THE AREA
MONDAY AND BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO CENTRAL
AND SOUTHEAST ILLINOIS THROUGH MONDAY NIGHT. THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-201100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
300 PM CDT SUN AUG 19 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGHOUT MUCH
OF THE LATE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS ARE
TAPPING INTO SOME VERY RICH MOISTURE FROM THE GULF OF MEXICO AND
BECOMING VERY EFFICIENT RAIN MAKERS. THIS IN COMBINATION WITH
DEVELOPING THUNDERSTORMS COMING RIGHT AFTER ANOTHER ONE OVER THE
SAME AREA THROUGH THE AFTERNOON WILL LEND ITSELF TO THE
POSSIBILITY OF LOCALIZED FLOODING ISSUES. OTHER THAN THE THREAT OF
WATER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

REMNANTS OF TROPICAL DEPRESSION ERIN WILL MOVE INTO THE AREA
MONDAY AND BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO CENTRAL
AND SOUTHEAST ILLINOIS THROUGH MONDAY NIGHT. THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS MIGHT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:46 PM CDTFlash Flood WatchILXFulton, Knox, McLean, Marshall, Peoria, Stark and 2 more23 hr
Aug 19, 5:04 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford41 min
Aug 19, 5:46 PM CDTSevere Thunderstorm WarningILXMcLean59 min
Aug 19, 6:05 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.